How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DocPhilMD Your Own Question
DocPhilMD
DocPhilMD, Doctor
Category: Mental Health
Satisfied Customers: 56541
Experience:  Mental Health Expert
55099014
Type Your Mental Health Question Here...
DocPhilMD is online now
A new question is answered every 9 seconds

I quit Klonopin 3.5 months ago, but still only sleeping 2

Customer Question

I quit Klonopin 3.5 months ago, but still only sleeping 2 days a week. I am completely sleep deprived and feel like I am going mad. I have tried almost every other medication for sleep to no avail. Ambien works but affects my memory, so I am not sure what choice I have left. Is it safer to go without sleep or have bad memory from taking ambien
JA: How is your mood? Are you experiencing regular sleep disturbances (e.g. trouble falling asleep, waking up early)?
Customer: All I know, is I can not go on like this. I think maybe the Klonopin did permanent damage to my sleep cycle?
JA: Anything else in your medical history you think the Psychologist should know?
Customer: that is it
Submitted: 2 months ago.
Category: Mental Health
Expert:  DocPhilMD replied 2 months ago.

Hi, this is Dr Phil, here to assist you. I am Board Certified with over 10 years of experience. I will respond with my answer shortly. Thank you.

Expert:  DocPhilMD replied 2 months ago.

have you tried trazodone?

Customer: replied 2 months ago.
I also quit drinking a year ago today. I am trying to get my life on track and be a great father and husband, but I have relied on alchohol to sleep for so long I think I forgot how to sleep. That's when I was put on Klonopin and it made me very depressed. I tapered over 4 months. Was on it a total of 6 months. Max dose 2.5mg. I have not had a dose of Klonopin in 3.5 months. I really need sleep because I am close to losing my career from sleep deprivation affecting my performance
Expert:  DocPhilMD replied 2 months ago.

have you tried trazodone?

Customer: replied 2 months ago.
responses on here are fine. Do not need phone call
Customer: replied 2 months ago.
I have tried the following:
Expert:  DocPhilMD replied 2 months ago.

ok

Customer: replied 2 months ago.
Belsomra, rozerem, amitripteline, trazadone, remeron (worked for a month then stopped), zyprexa, Seroquel (bad!), valerian, passionflower, atarax, hydroxyzine, Benadryl, doxylamine
Expert:  DocPhilMD replied 2 months ago.

wow. That is quite a bit

do you exercise?

drink caffeine?

Customer: replied 2 months ago.
I am so desperate, but I think there is no options left for me. I have even tried meditating, deep breating, epsomsalt baths, no caffine, quit smoking, no sugar, and therapy CBT.Could the Klonopin have really messed me up? Sleep was fine till I had that poison
Customer: replied 2 months ago.
I apologize in advance, I am just so sad about this. I feel like Im going crazy from lack of sleep. And I lose everything if I lose my career :(
Customer: replied 2 months ago.
my concern is if I go back on Ambien, I read that sometimes it loses effectiveness quickly and you can have withdrawls from it. It can also worsen insomnia
Customer: replied 2 months ago.
in the long run
Customer: replied 2 months ago.
I am too weak to exercise. Major vertigo from lack of sleep and head pressure
Expert:  DocPhilMD replied 2 months ago.

I think exercise will certainly help some

I would probably start slow and work your way up

Customer: replied 2 months ago.
up until 2 weeks ago my wife and I were going 4 days a week. Intense cardio and weights. It didn't do much. It has now been 3 months and I just can not muster any energy to work out anymore. My muscle mass is decreasing drastically over these months and I am so weak. My eyes burn from tiredness, but I can not sleep. Can the Klonopin have done this?
Customer: replied 2 months ago.
I have been told by a few doctors that there is nothing they can do, and I am crushed. My daughter cries every night because of what has happened to daddy. It is breaking my heart and hurting my little family so bad :(
Expert:  DocPhilMD replied 2 months ago.

have you had blood tests to make sure everything else is okay?

thyroid? blood counts? etc?

have you tried treatment for anxiety and depression?

Customer: replied 2 months ago.
I have nodes on my thyroid but tsh levels are fine.blood work was good. I am becoming depressed and anxious since my sleep has become so bad. Never before have I had such depression and anxiety since the insomnia started. I was the happiest person in the world
Customer: replied 2 months ago.
I may just start drinking at night again. Seems the best scenario unfortunately
Customer: replied 2 months ago.
I am currently on remeron because I can not tolerate ssri or snri
Customer: replied 2 months ago.
I guess I am out of luck
Expert:  DocPhilMD replied 2 months ago.

what dose of remeron?

Customer: replied 2 months ago.
It is 15mg
Customer: replied 2 months ago.
OK I guess I am out of options.Thank you for your time
Expert:  DocPhilMD replied 2 months ago.

You should increase that dose I would go up to 30 under doctor supervision.

Don't go back to booze.

that won't be the answer

let me know if you have other questions.

if done for now, please leave a 5 star rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. Phil" in the medicine, cardiology or pharmacy categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-irondoc/